Alert archive / Kansas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 49, NWS Topeka, KS

April 19, 20234 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 19, 2023, 9:12 PM CDT for 4 counties in Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2023, 9:12 PM CDT (02:12 UTC)
Expired
Apr 19, 2023, 10:00 PM CDT
In force
48 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Douglas County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 86 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 9:34 PM CDTHAIL 0.54 Nne Berryton, KSREPORT FROM MPING: HALF-INCH (0.50 IN.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 3:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2023-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2023-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1951 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WUUS53 KTOP 200212
SVRTOP
KSC045-087-139-177-200300-
/O.NEW.KTOP.SV.W.0049.230420T0212Z-230420T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
912 PM CDT Wed Apr 19 2023

The National Weather Service in Topeka has issued a

* Severe Thunderstorm Warning for...
  Southeastern Jefferson County in northeastern Kansas...
  Southeastern Shawnee County in east central Kansas...
  Northern Douglas County in east central Kansas...
  Northern Osage County in east central Kansas...

* Until 1000 PM CDT.

* At 909 PM CDT, a severe thunderstorm was located 4 miles northwest 
  of Scranton, moving northeast at 40 mph. A second severe 
  thunderstorm was located 2 miles south of Pauline. A third severe 
  thunderstorms was located 3 miles northeast of Lawrence.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. A second 
           severe thunderstorm was 2 miles southeast of Pauline, and 
           a third severe thunderstorm 

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Southeastern Topeka, Lawrence, Carbondale, Richland, Auburn,
  Burlingame, Perry, Scranton, Lecompton, Clinton, Pauline,
  Williamstown, Clinton Lake and Berryton.

This includes Kansas Turnpike between mile markers 155 and 176, near
mile marker 178, and between mile markers 185 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Kansas.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Kansas.

&&

LAT...LON 3897 9508 3896 9510 3870 9595 3890 9594
      3917 9518 3913 9518 3913 9519 3897 9519
      3896 9517 3898 9516 3897 9512 3899 9507
      3898 9506 3897 9506
TIME...MOT...LOC 0209Z 236DEG 34KT 3882 9581 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gargan
4 follow-up statements
477 
WWUS53 KTOP 200223
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
923 PM CDT Wed Apr 19 2023

KSC045-087-139-177-200300-
/O.CON.KTOP.SV.W.0049.000000T0000Z-230420T0300Z/
Jefferson-Shawnee-Douglas-Osage-
923 PM CDT Wed Apr 19 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN JEFFERSON...SOUTHEASTERN SHAWNEE...NORTHERN DOUGLAS
AND NORTHERN OSAGE COUNTIES...

At 921 PM CDT, a severe thunderstorm was located 4 miles southwest 
of Berryton, moving northeast at 40 mph. A second severe storm was 
located 2 miles southwest of Lepcomton. 

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Southeastern Topeka, Lawrence, Carbondale, Richland, Auburn,
Burlingame, Perry, Scranton, Lecompton, Clinton, Pauline,
Williamstown, Clinton Lake and Berryton.

This includes Kansas Turnpike between mile markers 163 and 176, near
mile marker 178, and between mile markers 185 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3897 9508 3896 9510 3873 9591 3893 9585
      3917 9518 3913 9518 3913 9519 3897 9519
      3896 9517 3898 9516 3897 9512 3899 9507
      3898 9506 3897 9506
TIME...MOT...LOC 0221Z 236DEG 34KT 3889 9568 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gargan
939 
WWUS53 KTOP 200233
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
933 PM CDT Wed Apr 19 2023

KSC045-087-139-177-200300-
/O.CON.KTOP.SV.W.0049.000000T0000Z-230420T0300Z/
Jefferson-Shawnee-Douglas-Osage-
933 PM CDT Wed Apr 19 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN JEFFERSON...SOUTHEASTERN SHAWNEE...NORTHERN DOUGLAS
AND NORTHEASTERN OSAGE COUNTIES...

At 933 PM CDT, a severe thunderstorm was located 4 miles north of
Carbondale, moving northeast at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Southeastern Topeka, Lawrence, Carbondale, Richland, Perry, Scranton,
Lecompton, Clinton, Clinton Lake, Pauline, Berryton and Williamstown.

This includes Kansas Turnpike between mile markers 172 and 176, near
mile marker 178, and between mile markers 185 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3897 9508 3896 9510 3876 9583 3897 9574
      3917 9518 3913 9518 3913 9519 3897 9519
      3896 9517 3898 9516 3897 9512 3899 9507
      3898 9506 3897 9506
TIME...MOT...LOC 0233Z 241DEG 25KT 3888 9567 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gargan
719 
WWUS53 KTOP 200244
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
944 PM CDT Wed Apr 19 2023

KSC045-087-139-177-200300-
/O.CON.KTOP.SV.W.0049.000000T0000Z-230420T0300Z/
Jefferson-Shawnee-Douglas-Osage-
944 PM CDT Wed Apr 19 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN JEFFERSON...SOUTHEASTERN SHAWNEE...NORTHERN DOUGLAS
AND NORTHEASTERN OSAGE COUNTIES...

At 944 PM CDT, a severe thunderstorm was located 4 miles north of
Richland, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Southeastern Topeka, Lawrence, Carbondale, Richland, Perry,
Lecompton, Clinton, Clinton Lake, Pauline, Berryton and Williamstown.

This includes Kansas Turnpike between mile markers 185 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3897 9508 3896 9510 3881 9572 3898 9570
      3917 9518 3913 9518 3913 9519 3897 9519
      3896 9517 3898 9516 3897 9512 3899 9507
      3898 9506 3897 9506
TIME...MOT...LOC 0244Z 236DEG 34KT 3894 9555 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gargan
818 
WWUS53 KTOP 200251
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
951 PM CDT Wed Apr 19 2023

KSC045-087-139-177-200300-
/O.CON.KTOP.SV.W.0049.000000T0000Z-230420T0300Z/
Jefferson-Shawnee-Douglas-Osage-
951 PM CDT Wed Apr 19 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN JEFFERSON...SOUTHEASTERN SHAWNEE...NORTHERN DOUGLAS
AND NORTHEASTERN OSAGE COUNTIES...

At 951 PM CDT, a severe thunderstorm was located 4 miles north of
Richland, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lawrence, Richland, Perry, Lecompton, Clinton, Clinton Lake, Berryton
and Williamstown.

This includes Kansas Turnpike between mile markers 185 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Kansas.

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3897 9508 3896 9510 3882 9568 3901 9562
      3917 9518 3913 9518 3913 9519 3897 9519
      3896 9517 3898 9516 3897 9512 3899 9507
      3898 9506 3897 9506
TIME...MOT...LOC 0251Z 236DEG 29KT 3894 9554 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gargan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:14 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Apr 19, 6:14 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
614 PM CDT Wed Apr 19 2023

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 256 PM CDT Wed Apr 19 2023

Forecast Highlights:

-Two rounds of strong to severe thunderstorms are likely to impact
portions of the area this evening and tonight.

-Elevated fire danger conditions will again be in place late this
week and this weekend.

-Freezing temperatures remain in the forecast this weekend. Record
lows are possible.

Forecast Discussion:

We are anticipating two rounds of impactful weather this evening and
tonight. At 19Z (2 PM CDT), a deep upper low was spinning over far
eastern Montana with a shortwave trough noted on its southern
periphery over the Colorado Rockies. Surface analysis shows low
pressure stretched across central Kansas with a dryline extending
southward into Oklahoma and Texas. Strong southerly flow has brought
dew points up to around 60 degrees across eastern Kansas.
Mesoanalysis shows between 1500 and 2500 J/kg of MLCAPE with a cap
still in place, confirmed by a special 20Z sounding launched from
Topeka.

The first round of storms is expected to impact portions of northern
Kansas this evening. Convective initiation could begin as early as
23Z north of I-70 with better forcing near the low. CAMs show a
few supercell storms developing within an environment consisting
of nearly 3000 J/kg of MLCAPE and about 30 kts of effective bulk
wind shear. Wind shear will increase as a strong LLJ develops into
tonight. Storms in this environment will be capable of very large
hail and damaging wind gusts. There appears to be a brief window
early on when a few tornadoes could occur as shear increases,
before SBCIN increases too rapidly. These storms will move
northeast into Nebraska late this evening.

The second round of storms is then expected to develop around
midnight in northern and north-central KS as the aforementioned
shortwave trough moves over central Nebraska. Convective mode could
be less organized and more linear, with CAMs showing more of a
widespread cluster of storms moving eastward through the CWA
overnight. A 65+ kt LLJ will keep low level shear parameters
sufficient for large hail and damaging wind gusts. Rainfall
amounts could exceed 1.0 inch in far northeast KS - the area most
likely to be affected by both rounds.

Strong winds ahead of and behind a cold front tonight have also
prompted the need for a Wind Advisory, which has been extended and
expanded. Strong winds outside of thunderstorms could gust to 50
mph, finally relaxing by tomorrow morning as winds shift to the
northwest behind the boundary.

Beyond today's system, elevated fire danger will return in central
KS tomorrow through Saturday. That area is less likely to see
significant rainfall tonight and will experience low afternoon
humidities and continued breezy winds through the start of the
weekend. Much cooler weather is then in store this weekend. Highs
on Saturday and Sunday will range from the 50s on Saturday to
around 60 degrees on Sunday. Record low temperatures are forecast
Sunday morning with lows in the upper 20s to near 30 degrees. A
freeze warning is looking likely at that time.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 613 PM CDT Wed Apr 19 2023

TS will impact all terminals this evening and through the early
morning hours of Thursday. Winds will also be the other factor to
consider as winds will remain out of the south/southwest gusting
to 40-45 mph through the evening. A cold front will shift winds
out of the west to northwest Thursday AM and will gradually
decrease through the remainder of the TAF period. As for
Thunderstorms, two waves of convection will be expected... The
first round that is ongoing will mainly impact KMHK and could clip
KTOP and KFOE if storms continue to develop south of I-70. There
will be a lull in storms between 5-9z before the next round of
rain and thunderstorms move in from the west. Expect very strong
winds, hail with all thunderstorms. Rain and storms move out after
sunrise Thursday with skies slowly clearing.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM CDT Thursday for KSZ026-035>040-054>056-
058-059.

&&

DISCUSSION...Teefey
AVIATION...Griesemer
Hazardous weather outlook, Apr 19, 3:10 PM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
310 PM CDT Wed Apr 19 2023

KSZ026-035>040-054>056-058-059-202015-
Jefferson-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-
Osage-Franklin-Coffey-Anderson-
310 PM CDT Wed Apr 19 2023

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
THURSDAY...

This Hazardous Weather Outlook is for central Kansas, east central
Kansas and northeast Kansas.

.DAY ONE...This afternoon and tonight.

A Wind Advisory is in effect from 7PM this evening until 7AM
Thursday morning. South winds are forecast to gust up to 50 MPH.

Severe thunderstorms are possible across the area into the overnight
hours. Large hail and damaging winds will be the main hazards.
Locally heavy rainfall could also occur with storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Temperatures near to just below freezing are forecast this weekend
which could damage sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

KSZ008>012-020>024-034-202015-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Ottawa-
310 PM CDT Wed Apr 19 2023

This Hazardous Weather Outlook is for north central Kansas and
northeast Kansas.

.DAY ONE...This afternoon and tonight.

Severe thunderstorms are possible across the area late this
afternoon and again tonight. Large hail and damaging winds will be
the main hazards with a few tornadoes also possible this evening.
Locally heavy rainfall could also occur with storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Temperatures near to just below freezing are forecast this weekend
which could damage sensitive vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

In the hours before

Local storm report, Apr 19, 7:24 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
724 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             10 S FRANKFORT          39.56N 96.42W
04/19/2023  M1.25 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

&&
Local storm report, Apr 19, 7:49 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
749 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND GST     3.5 NNE DOVER           39.01N 95.91W
04/19/2023  M68 MPH          SHAWNEE            KS   TRAINED SPOTTER

            NEAR 29TH AND GLICK ROADS.

&&
Local storm report, Apr 19, 7:51 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
751 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND GST     3 NNE DOVER             39.00N 95.92W
04/19/2023  U68 MPH          SHAWNEE            KS   PUBLIC

            GUSTNADO SOUTHWEST OF 29TH AND GLICK ROAD.

&&

JW
Special weather statement, Apr 19, 9:00 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Topeka KS
900 PM CDT Wed Apr 19 2023

KSZ022-023-200245-
Pottawatomie-Riley-
900 PM CDT Wed Apr 19 2023

...A strong thunderstorm will impact portions of east central Riley
and central Pottawatomie Counties through 945 PM CDT...

At 859 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of St. George, moving northeast at 40 mph.
Additional storms were also located south of Westmoreland and
southeast of Onaga.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northeastern Manhattan, Onaga, St. George and Louisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Kansas.

&&

LAT...LON 3942 9603 3939 9603 3914 9647 3925 9663
      3954 9615
TIME...MOT...LOC 0159Z 232DEG 36KT 3924 9647

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CP
Local storm report, Apr 19, 9:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
903 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             FRANKFORT               39.71N 96.41W
04/19/2023  U0.50 INCH       MARSHALL           KS   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&

JP
Local storm report, Apr 19, 9:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
909 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             2 SSW AMERICUS          38.48N 96.27W
04/19/2023  E1.25 INCH       LYON               KS   TRAINED SPOTTER

&&

JP

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:02 PM CDTSevere Thunderstorm Warning Considerable damage threatTOPJackson, Pottawatomie, Riley, Shawnee, Wabaunsee43 min
Apr 19, 7:09 PM CDTSevere Thunderstorm Warning Considerable damage threatTOPMarshall, Nemaha, Pottawatomie, Riley36 min
Apr 19, 7:12 PM CDTSevere Thunderstorm WarningTOPLyon, Osage, Wabaunsee33 min
Apr 19, 7:21 PM CDTSevere Thunderstorm Warning Considerable damage threatTOPNemaha9 min
Apr 19, 7:29 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee46 min
Apr 19, 7:32 PM CDTSevere Thunderstorm WarningTOPNemaha13 min
Apr 19, 7:40 PM CDTSevere Thunderstorm Warning Considerable damage threatTOPDouglas, Jackson, Jefferson, Osage, Shawnee, Wabaunsee50 min
Apr 19, 7:43 PM CDTSevere Thunderstorm Warning Considerable damage threatTOPBrown, Marshall, Nemaha47 min
Apr 19, 7:46 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee44 min
Apr 19, 7:47 PM CDTSevere Thunderstorm WarningTOPOsage, Wabaunsee13 min
Apr 19, 8:06 PM CDTSevere Thunderstorm WarningTOPOsage, Shawnee, Wabaunsee24 min
Apr 19, 8:29 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Lyon, Osage, Shawnee, Wabaunsee46 min
Apr 19, 8:32 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha24 min
Apr 19, 8:39 PM CDTTornado Warning Tornado observedTOPLyon, Morris50 min
Apr 19, 9:00 PM CDTSpecial Weather StatementTOPPottawatomie45 min
Apr 19, 9:11 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee34 min
Apr 19, 9:25 PM CDTTornado WarningTOPLyon, Osage17 min
Apr 19, 9:29 PM CDTSpecial Weather StatementTOPBrown16 min
Apr 19, 9:39 PM CDTSevere Thunderstorm WarningTOPLyon, Osage, Wabaunsee22 min
Apr 19, 9:49 PM CDTSpecial Weather StatementTOPLyon26 min
Apr 19, 9:57 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Osage, Shawnee48 min
Apr 19, 10:02 PM CDTSpecial Weather StatementTOPShawnee28 min
Apr 19, 10:03 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley27 min
Apr 19, 10:29 PM CDTSevere Thunderstorm WarningTOPPottawatomie31 min
Apr 19, 10:34 PM CDTSevere Thunderstorm WarningTOPMorris26 min
Apr 19, 10:42 PM CDTAreal Flood AdvisoryTOPDouglas, Jefferson, Shawnee3 hr
Apr 19, 10:48 PM CDTAreal Flood AdvisoryTOPPottawatomie3 hr
Apr 19, 10:59 PM CDTSpecial Weather StatementTOPJackson31 min
Apr 20, 12:41 AM CDTSpecial Weather StatementTOPClay19 min
Apr 20, 12:42 AM CDTSpecial Weather StatementTOPCoffey, Lyon33 min
Apr 20, 12:49 AM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage26 min
Apr 20, 1:01 AM CDTSpecial Weather StatementTOPGeary, Riley29 min
Apr 20, 1:11 AM CDTSevere Thunderstorm WarningTOPCloud, Ottawa49 min
Apr 20, 1:27 AM CDTSpecial Weather StatementTOPShawnee, Wabaunsee33 min
Apr 20, 1:28 AM CDTSevere Thunderstorm WarningTOPCloud, Republic32 min
Apr 20, 1:49 AM CDTSpecial Weather StatementTOPBrown, Jackson, Jefferson, Nemaha26 min
Apr 20, 1:56 AM CDTSevere Thunderstorm WarningTOPClay, Cloud, Dickinson, Ottawa, Republic, Washington49 min
Apr 20, 2:03 AM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha, Washington57 min
Apr 20, 2:12 AM CDTTornado WarningTOPClay19 min
Apr 20, 2:29 AM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Marshall, Pottawatomie, Riley and 1 more31 min
Apr 20, 2:34 AM CDTSpecial Weather StatementTOPDouglas, Franklin, Jackson, Jefferson, Osage, Shawnee26 min
Apr 20, 2:37 AM CDTAreal Flood AdvisoryTOPClay, Marshall, Nemaha, Riley, Washington3 hr
Apr 20, 2:39 AM CDTTornado WarningTOPPottawatomie, Riley36 min
Apr 20, 2:51 AM CDTSevere Thunderstorm WarningTOPDouglas, Franklin24 min
Apr 20, 2:55 AM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee21 min
Apr 20, 2:59 AM CDTTornado WarningTOPMarshall, Nemaha, Pottawatomie31 min
Apr 20, 3:01 AM CDTSevere Thunderstorm Warning Considerable damage threatTOPGeary, Jackson, Marshall, Nemaha, Pottawatomie, Riley44 min
Apr 20, 3:33 AM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha57 min
Apr 20, 3:45 AM CDTSpecial Weather StatementTOPJackson, Wabaunsee30 min
Apr 20, 4:25 AM CDTSpecial Weather StatementTOPJefferson, Lyon, Shawnee35 min
Apr 20, 5:18 AM CDTSpecial Weather StatementTOPCoffey, Douglas, Franklin, Lyon, Osage27 min
Apr 20, 7:58 AM CDTAreal Flood AdvisoryTOPMarshall62 min
Apr 20, 3:04 PM CDTRiver Flood WarningTOPMarshall5 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.